Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Neuropathy?
May 21, 2005

Hi docotor,

I was recently diagnosed on March 2nd of this year and had seroconverted on December 7th of 2004. I have received only one set of CD4 and viral load back as of yet. (CD4 659/vl 90340). In recent weeks I have been having very exhausted legs. It is not painful, but rather uncomfortable. Even when I climb stairs about mid way through they are exhausted. As well , although less common I have been experiencing tingling sensation in my baby toes and yesterday my ankles were tingling. Sometimes on my inner left leg it I feel a slight burning sensation. I am really concerned and my next doctors appointment is not until June 3rd. I have done some research on peripheral neuropathy and my symptoms seem to match acute demyelinating polyneuropathy (AIDP). I am hoping this is not the case and I am unsure on what to do. Should I attempt to book an appointment with my doctor immediately or wait and see. What else could this be? As well could it simply be attributed to my high viral load? Thankyou for your time.

Response from Dr. Young

Thanks for your post.

It's not clear to me if you have peripheral neuropathy or not, though your symptoms are certainly suggestive. The key thing about PN is that the symptoms are usually symmetrical and while there's some variation, tends to be there more than not (especially notable in the morning).

Exhaustion, on the other hand isn't really related to neuropathy-- there are so many contributing factors to fatigue (like low testosterone, depression, and a whole host of other medical condition).

I don't think that waiting a few weeks to see your doctor is a terrible thing-- perhaps between now and then, I'd make sure to get plenty of rest, take a few notes about your symptoms and questions so that you might best articulate them to your doctor when you see her (or him).

Good luck, BY



Previous
Stopping Meds
Next
CD4 units (absolute vs. %)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement